MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 45T-12L-RESR-MAXX
Medical Device Problem Code Device Difficult to Maintain (3134)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentioned system was shipped from motion concepts to medbloc (motion concepts usa importer/distributor), as per dealer requirements, on 16-jan-2017 and then was sold to va medical center, milwaukee, wi on 17-jan-2017.The dealer reported that the end-user got sores in the calves caused due to the use of worn-out calf pads.The dealer also confirmed that there was no serious injury, and no medical treatment was needed by the end-user due to this incident.During the evaluation, it was also determined that the worn-out calf pad was in fact not sudden, but gradual as the reported system was 64 months old, and the calf pads of the system has never been changed or upgraded until this incident.So, this should have been caught by the dealer while they were processing the bi-annual maintenance on the reported system.Motion concepts have included warning statements on the owner's manuals for avoiding incidents similar to this.In the safety information section and also on the general set-up and maintenance section of the motion concepts mpps owner's manual, it has been stated that: "warning! risk of injury, damage and loss of warranty if proper maintenance is not followed.For reasons of safety and in order to avoid potential injury or damage from unnoticed wear, it is recommended that under normal operating conditions your power positioning system undergoes a complete a minimum bi-annual inspection." to address this incident, the replacement calf pads will be sent to the dealer and repair will be completed by the dealer.As a personal injury was involved, motion concepts does consider this incident to be reportable.
 
Event or Problem Description
On 20-apr-2022, motion concepts lp was notified by invacare cooperation, that one of the dealers in usa (va medical center, milwaukee, wi) informed them of an incident that was related to a motion concepts wheelchair.The dealer reported that the end user got sores on his calves due to the use of worn-out calf pads.The dealer also confirmed that there was no need for any medical treatment as it was not open sores and the end-user was just not comfortable with the situation.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-12
concord, ontario L4K 3 C1
CA  L4K 3C1
Manufacturer Contact
84 citation drive
unit 1 -12
concord, ontario L4K 3-C1
MDR Report Key14601269
Report Number9615350-2022-00003
Device Sequence Number17403697
Product Code ITI
UDI-Device Identifier00754014710065
UDI-Public00754014710065
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number45T-12L-RESR-MAXX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight86 KG